1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2018 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Fluoxetine weird side effect

Discussion in 'Emotional and Mental Health' started by samochod, Nov 18, 2018.

  1. samochod

    samochod · Member

    Messages:
    21
    Likes Received:
    5
    Trophy Points:
    3
    I've been passed from one antiD to the other for years without much success. Sertraline brought on the WORST night sweats ever. You could literally ring out the duvet. Venlafaxine massively increased the frequency and severity of my suicidal thoughts. The others a less severve mix of side effects. However, I've been on 60mg of fluoxetine for 6 or 7 months now and since midway through the first week I've been unable to taste anything apart from saltiness. My bin is full of stuff I've taken one bite of and discarded as I crave flavour. Anyone experienced similar? I have an upcoming appt with my psychiatrist and I'm going to ask him to switch my meds again. I think half a year is long enough to see if the effects will ease off.
     
    • Hug Hug x 1
  2. lucylocket61

    lucylocket61 Type 2 · Well-Known Member

    Messages:
    3,032
    Likes Received:
    1,085
    Trophy Points:
    178
    it may not be your meds. I would mention it to your GP and get a check up and see if there is anything else going on. Its not always obvious what is causing problems, and even those of us with mental health issues get other issues too.
     
    • Agree Agree x 2
    • Like Like x 1
  3. kitedoc

    kitedoc Type 1 · Well-Known Member

    Messages:
    2,627
    Likes Received:
    2,005
    Trophy Points:
    178
    Hi @samochod, from reading and not as professional advice or opinion:
    looking up webmd.com - Prozac side-effects by likelihood and severity - taste problems are listed an infrequent side effect but also this medication can cause a low level of sodium in the blood. Some persons with low sodium in the blood perversely avoid salt.
    There are other conditions which affect sodium levels and can be associated with symptoms of depression (mayo clinic.org- Hypothroidism).
    Before I was prescribed anti-Ds in the past I was tested for low thyroid and low Vitamin B12, as these. i was informed, can mimic depression.
    I would suggest asking your doctor about the above: sodium levels and thyroid function as part of his/her assessment.
    Again these are just suggestions.
    Best wishes with a resolution to your troubles.
     
    • Like Like x 1
  4. samochod

    samochod · Member

    Messages:
    21
    Likes Received:
    5
    Trophy Points:
    3
    That's very interesting, thank you! I'll speak to my GP about it.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook